Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 39, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 1, 2008, 4:25 PM MDT for Banner County, Morrill County, Scotts Bluff County, Nebraska. It was in force for 35 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2008, 4:25 PM MDT (22:25 UTC)
- Expired
- Jun 1, 2008, 5:00 PM MDT
- In force
- 35 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
Counties Banner County, NE, Morrill County, NE, Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 144 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 4:36 PM MDT | HAIL 0.25 | Minatare, NE | |
| Jun 1, 4:39 PM MDT | HAIL 0.25 | Melbeta, NE | |
| Jun 1, 4:43 PM MDT | HAIL 0.5 | Bayard, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 2:29 PM MDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.4 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1270 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KCYS 012225
SVRCYS
NEC007-123-157-012300-
/O.NEW.KCYS.SV.W.0039.080601T2225Z-080601T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
425 PM MDT SUN JUN 1 2008
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BANNER COUNTY IN THE PANHANDLE OF NEBRASKA...
NORTHWESTERN MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA...
SOUTHEASTERN SCOTTS BLUFF COUNTY IN THE PANHANDLE OF NEBRASKA...
THIS INCLUDES THE CITY OF SCOTTSBLUFF...
* UNTIL 500 PM MDT
* AT 423 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR GERING...OR 7 MILES SOUTH OF SCOTTSBLUFF...
AND MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MINATARE AND COYOTE ROCK BY 435 PM...
CHIMNEY ROCK BY 445 PM...
BAYARD BY 450 PM...
PERRIN BY 455 PM...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM SUNDAY EVENING FOR
CENTRAL NEBRASKA AND SOUTHEASTERN WYOMING.
LAT...LON 4159 10316 4167 10372 4185 10375 4200 10319
4199 10317 4201 10314
TIME...MOT...LOC 2225Z 263DEG 32KT 4177 10361
$$
KMD2 follow-up statements
000
WWUS55 KCYS 012242
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
442 PM MDT SUN JUN 1 2008
NEC007-123-157-012300-
/O.CON.KCYS.SV.W.0039.000000T0000Z-080601T2300Z/
BANNER NE-MORRILL NE-SCOTTS BLUFF NE-
442 PM MDT SUN JUN 1 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR SOUTHEASTERN SCOTTS BLUFF...NORTHWESTERN MORRILL AND NORTHEASTERN
BANNER COUNTIES...
AT 440 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR MCGREW...OR 13 MILES SOUTHEAST OF
SCOTTSBLUFF...MOVING EAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BAYARD BY 450 PM...
PERRIN BY 455 PM...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM SUNDAY EVENING FOR
CENTRAL NEBRASKA AND SOUTHEASTERN WYOMING.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.
LAT...LON 4159 10316 4167 10372 4185 10375 4200 10319
4199 10317 4201 10314
TIME...MOT...LOC 2242Z 263DEG 32KT 4179 10341
$$
DAUGHERTY000
WWUS55 KCYS 012258
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
458 PM MDT SUN JUN 1 2008
NEC007-123-157-012308-
/O.EXP.KCYS.SV.W.0039.000000T0000Z-080601T2300Z/
BANNER NE-MORRILL NE-SCOTTS BLUFF NE-
458 PM MDT SUN JUN 1 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SCOTTS BLUFF...
NORTHWESTERN MORRILL AND NORTHEASTERN BANNER COUNTIES WILL EXPIRE AT
500 PM MDT...
THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM SUNDAY EVENING FOR
CENTRAL NEBRASKA AND SOUTHEASTERN WYOMING.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.
LAT...LON 4159 10316 4167 10372 4185 10375 4200 10319
4199 10317 4201 10314
TIME...MOT...LOC 2258Z 263DEG 32KT 4181 10322
$$
KMDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:15 AM MDT, 13 hours 10 minutes earlier.
Area forecast discussion, Jun 1, 3:15 AM MDT, 13 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 315 AM MDT SUN JUN 1 2008 .SHORT TERM...TODAY THROUGH MONDAY NIGHT. TODAY...LOW LEVEL SOUTHEAST WINDS TRANSPORTING LOW LEVEL MOISTURE NORTHWEST TO THE BASE OF THE LARAMIE RANGE. THIS MECHANICAL LIFT COMBINED WITH APPROACHING SHORTWAVE TROUGH EXPECTED TO SPARK ISOLATED TO SCATTERED MORNING THUNDERSTORMS NORTHEAST OF A DOUGLAS TO KIMBALL LINE. QUITE INTERESTING SCENARIO SHAPING UP FOR THIS AFTERNOON. AGREE WITH STORM PREDICTION CENTER DAY 1 OUTLOOK. DECENT LOW LEVEL CONVERGENCE AXIS SETTING UP ALONG THE EASTERN SLOPES OF THE LARAMIE RANGE ALONG WITH WARM FRONT EXTENDING ALONG THE COLORADO AND WYOMING STATE LINE. IMPRESSIVE 850/700 MB THETA-E RIDGE AXISES SETTING UP WITH PERPENDICULAR THETA-E ADVECTION ACROSS FAR SOUTHEAST WYOMING AND SOUTHWEST NEBRASKA. SHEAR AND BUOYANCY PROFILES FAVORABLE FOR ISOLATED SEVERE STORMS EAST OF THE LARAMIE RANGE...WITH SCATTERED SEVERE STORMS FROM LARAMIE COUNTY WYOMING EASTWARD ACROSS SOUTHWEST NEBRASKA. LOW LEVEL MOISTURE FLUX WILL INCREASE MARKEDLY IN THE EVENING AS EASTERLY SURFACE AND LOW LEVEL WINDS INCREASE IN RESPONSE TO UPPER JETLET CROSSING SOUTHERN WYOMING AND NORTHWEST COLORADO. THUS...EXPECTING THUNDERSTORM COVERAGE TO INCREASE THIS EVENING ACROSS SOUTHEAST WYOMING AND WESTERN NEBRASKA WITH LOCALLY HEAVY RAIN FROM SOME STORMS DUE TO TRAINING AND STRONG MOISTURE FLUX CONVERGENCE. LARGE HAIL AND DAMAGING WINDS WILL BE PRIMARY THREATS FROM SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...BUT CANNOT RULE OUT A FEW TORNADOES PER LOW LEVEL SHEAR AND HELICITY VALUES. GREATEST RISK FOR SEVERE THUNDERSTORMS FROM LARAMIE COUNTY WYOMING ACROSS SOUTHWEST NEBRASKA...THUS PREFER FURTHER SOUTH DEPICTION OF HIGHER QPF ON NAM VERSUS GFS. TONIGHT...MESOSCALE CONVECTIVE COMPLEX WILL FORM SOMEWHERE ACROSS WESTERN NEBRASKA OR NORTHEAST COLORADO PER MOISTURE FLUX CONVERGENCE AXIS AND ALONG INSTABILITY AXIS...THUS HAVE KEPT THUNDERSTORM CHANCES HIGH INTO THE LATE NIGHT HOURS EAST OF THE LARAMIE RANGE. FOG WILL BECOME QUITE PREVALENT EAST OF THE LARAMIE RANGE WITH UPSLOPE AND SATURATION OF THE BOUNDARY LAYER PER NAM PROGS. MONDAY...AFTERNOON THUNDERSTORMS WILL BE LESS NUMEROUS THAN TODAY WITH DECREASED LOW AND MID LEVEL MOISTURE...LESS LIFT FROM UPSLOPE AND MESOSCALE INFLUENCES. THUNDERSTORMS WILL ALSO BE LESS ORGANIZED AS FAR AS SEVERE CHARACTERISTICS DUE TO LESS IMPRESSIVE BUOYANCY AND SHEAR PROFILES. MONDAY NIGHT...DRIER AIR WORKING IN WILL LIMIT AREAL THUNDERSTORM COVERAGE. FOG MUCH LESS LIKELY DUE TO WEST FLOW AT LOW LEVELS PRODUCING DOWNSLOPE EAST OF THE LARAMIE RANGE. -RUBIN- .LONG TERM...TUE THRU SAT...FEATURE THAT SKIRTS ACROSS MT/SD ON TUE CONTS TO LOOK WEAKER WITH EACH RUN. MOST PCPN SHOULD BE OVER THE NERN PART OF THE AREA. MODELS AGAIN SHOWING DIFFERENCES ON HOW THE MAIN UPPER TROF DVLPS ON WED INTO THU. NAM IS SLOWEST WITH THE INITIAL LEAD FEATURE...GFS IN THE MIDDLE AND THE ECMWF IS THE FASTEST. WILL FAVOR GFS FOR NOW. BOTH MODELS SHOW A FAIRLY COOL UPPER TROF OVER THE REGION BY THU...ALTHO ECMWF AGAIN IS FASTER MOVING THE MAIN UPPER TROF E. WILL CONTINUE WITH MAIN IDEA OF MOSTLY CLOUDY AND COOLER WEATHER WITH A DECENT CHC OF SHWRS/TSTMS FOR WED INTO THU NIGHT. BY FRI...THE UPPER TROF IS E OF THE AREA WITH SOME WARMING ON TAP...ALONG WITH JUST A FEW SHWRS MAINLY N. MODELS OUT OF SYNC BY NEXT WEEKEND WITH THE GFS BRINGING A LARGE UPPER TROF INTO THE REGION...WHILE ECMWF MINORS OUT THIS INITIAL PIECE OF ENERGY AS IT MOVES NEWD OVER A BUILDING UPPER RIDGE IN THE PLAINS. WILL PLAY THINGS MORE LIKE THE ECMWF FOR NOW...DRY AND WARM. && .AVIATION...TODAY...AREAS OF MORNING FOG EAST OF THE LARAMIE RANGE PRODUCING IFR AND MVFR. THUNDERSTORMS BECOMING MORE NUMEROUS ...ESPECIALLY IN THE AFTERNOON. MVFR THIS AFTERNOON FROM THUNDERSTORMS. LARGE HAIL AND DAMAGING WINDS FROM SOME SEVERE THUNDERSTORMS THIS AFTERNOON EAST OF THE LARAMIE RANGE ALONG WITH SEVERE TURBULENCE IN THUNDERSTORMS. TONIGHT...THUNDERSTORMS PRODUCING MVFR...ESPECIALLY EAST OF THE LARAMIE RANGE. LIFR AND IFR DEVELOPING EAST OF THE LARAMIE RANGE IN FOG AND LOW CLOUDS. VFR ELSEWHERE. MONDAY...LIFR AND IFR IN THE MORNING IN FOG AND LOW CLOUDS EAST OF THE LARAMIE RANGE. OTHERWISE VFR...EXCEPT FOR MVFR IN SCATTERED THUNDERSTORMS. -RUBIN- && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...RUBIN
Hazardous weather outlook, Jun 1, 12:37 PM MDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1237 PM MDT SUN JUN 1 2008 WYZ059>070-021130- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 1237 PM MDT SUN JUN 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SOME THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND LINGER INTO THIS EVENING ACROSS SOUTHEAST WYOMING. A FEW OF THESE STORMS MAY BECOME SEVERE ALONG AND EAST OF THE LARAMIE RANGE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS EACH DAY FROM MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT EAST OF THE LARAMIE RANGE. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-021130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 1237 PM MDT SUN JUN 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SOME THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND LINGER OVERNIGHT IN THE PANHANDLE. A FEW OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS EACH DAY FROM MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 4:35 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte | 40 min |
| Jun 1, 5:06 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 39 min |
| Jun 1, 5:24 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 51 min |
| Jun 1, 5:37 PM MDT | Tornado Warning | CYS | Morrill | 23 min |
| Jun 1, 5:46 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 44 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.